HAVE BIPOLAR DISORDER TYPE II, AND ALSO I HAVE SOCIAL PHOBIA. I HAVE HISTORY OF DRUG ABUSE, AND I HAD BEEN ADDICTED TO XANAX FOR 2 YEARS. THEN, BY FOLLOWING ASHTON MANUAL, I FINALLY MANAGED TO DROP OFF THESE MEDS GRADUALLY. AND I HAVE BEEN CLEAN FOR 18 MONTHS NOW. BUT MY LIFE GRADUALLY BECOMES IMPOSSIBLE AND 1 WEEK AGO I TOOK XANAX( AGAIN) AND IT HELPED ME TO DO DAILY TASKS WITHOUT ANXIETY ISSUES. I DONT KNOW WHAT TO DO. I HAVE THE FEELING THAT WITHOUT BENZOS MY LIFE IS NOT AS IT SHOULD BE WITHOUT XANAX I AM LOCKED IN MY HOUSE, BARELY ABLE TO COMMUNICATE WITH STRANGERS, EVEN WHEN NEEDED.
I welcome you to rate all the psychotropic drugs which you took in the past or are taking in the present. A short explanation of your experience with the drug(s) would be helpful, so that we better understand your rating.
Oh, and please tell us which conditions you treat(ed). Thanks.
Rating Scale is from 0 to 5... "zero" being the worst, "five" being the best.
Sertraline 2 / 5 - subtle effects. Did help with psychosomatic ailments, derealization and cognition, but caused SSRI-typical apathy & indifference. Not sure if it did anything for my social anxiety and psychomotor agitation. At most minor effects. I did take it for two years.
Mirtazapine 2 / 5 - elephant tranquilizer. Didn't like the severe sedation. Didn't sleep well on it, bad dreams. Caused RLS. Was good for appetite, weight gain and IBS. I was on it for two weeks.
Promethazine Syrup / Drops 20mg / ml | 3 / 5 - I rather liked that one. At a lowish dose (15 drops or so) it has a nice calming effect on me, without sedating me too much. Lowers anxiety and agitated states. Brings order into chaos. Good for appetite and stomach. I take it occasionally.
N-acetylcysteine (NAC) 2.5 / 5 - Is a good supplement. Heightened focus, less derealization, world seems more colorful. Interesting stuff. Definitely worth a try.
Conditions treated: Anxiety, depressive states, psychomotor agitation, somatization disorder.
I've tried quite a few meds, including but not limited to many beta-blockers (atenolol, propranolol, metoprolol, acebutolol, nadolol, currently on pindolol), anticonvulsants (topiramate, levetiracetam, gabapentin, and primidone), and benzos (pretty much all of them!), and haven't had good results.
Beta-blockers, even pindolol with its intrinsic sympathomimetic activity, causes bradycardia. Topiramate (Topamax) makes me STUPID AF. Levetiracetam (Keppra) makes me suicidal. Primidone (Mysoline), while it works really well, the cognitive issues are EONS worse than that of topiramate. Gabapentin (Neurontin) does nothing for me much except put weight on me, but then again, I didn't pay attention to my tremor at the time, so it could be worth another try. Benzos don't do anything, which I wasn't taking the benzo primarily for the tremor anyway... I've read up on other treatments of essential tremor, and I'm not too keen on using clozapine (Clozaril), mirtazapine (Remeron), or alcohol...
Does anyone know of any other treatments that would work? Or if I should retry gabapentin? I literally spilled my drink all over myself tonight when I went out to eat with my boyfriend. I'm sick of dealing with this.
First time poster here. I have bipolar 1, diagnosed last year after some horrible psychotic/manic episodes. I was put on lexapro which made me go insane and then put on zyprexa 10 mg which I abruptly stopped (I didnt get that you cant do that) which then again made me go crazy. Right now I am on Rexulti 1.5 mg and Seroquel 37.5 mg (I am tapering the Seroquel slowly to come off of it). I know these are low doses but I tend to be very sensitive to meds. The highest does of seroquel I was on was 300. I am not having any weird psychotic symptoms or manic feelings but am struggling with some depression. I am really unhappy with the weight gain from the antipsychotics. I have gained 10 lbs and from what I read all the APS will put weight on you. I also do not like how tired I feel. When I first started taking them I think the Rexulti was more activating, I actually felt jittery and seemed to be getting more stuff done, but now I just feel lazy and unmotivated. I was curious about trying Lamictal, and I was wondering if it would be possible to take that instead of the Rexulti. The only thing I worry about is I hear it impacts your cognition and I am starting school soon. Has anyone managed Bipolar 1 without a AP? Is it possible to just be on lamictal? I won't try antidepressents again after what happend with the lexapro.
Maybe a random place to post, but I'm wondering if anyone here has had kidney disease/failure or other kidney problems suddenly arise, due to taking a lot of psych meds? I hear of ppl having liver problems, but not often kidney...
My GP is concerned about my elevated creatine levels (and other related symptoms) and says she sees this frequently when people take psych meds for many years... She is ruling out other causes, as this doesn't run in my family at all.